Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 516, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2003, 5:11 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 10, 2003, 6:10 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Morehouse Parish, LA, West Carroll Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 102211
SVRJAN
LAC067-123-102310-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT THU JUL 10 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
WEST CARROLL PARISH IN NORTHEAST LOUISIANA
* UNTIL 610 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF OAK GROVE...MOVING EAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR OAK GROVE AT 530 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3299 9124 3292 9129 3285 9134 3285 9161
3301 9162 3303 9129
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 2:55 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT THU JUL 10 2003 FORECAST CHALLENGES THIS PACKAGE...FRONTAL POSITIONING...TEMPS IN THE SHORT TERM...RAIN CHANCES SAT NIGHT INTO SUN. CURRENTLY...COLD FRONT EXTENDS FROM EASTERN OHIO RIVER VALLEY...THRU WEST TN AND INTO SOUTHERN ARK/OK. IR SATELLITE DEPICTS MCV OVER SE ARK TRANSLATING EASTWARD. AHEAD OF THESE FEATURES...LINEAR RA/TSRA HAVE ERUPTED AND WILL CONTINUE TO MOVE EASTWARD THROUGH THE CWFA THIS EVENING. SEVERE THREAT REMAINS MARGINAL IN THE CENTRAL/ NORTHERN ZONES...HOWEVER GOOD HEATING IN THE SE ZONES COULD ALLOW AN ISOLATED SEVERE STORM. PRIMARY RISKS WILL BE ISOLATED STRONG WIND GUSTS AND HEAVY DOWNPOURS. IN THE SHORT TERM...ETA AND MAV IN REASONABLE AGREEMENT. THE COLD FRONT WILL CONTINUE TO SAG SOUTHWARD TONIGHT AND FRIDAY. MAINTAINED CHANCE POPS COINCIDENT AND AHEAD OF THE BOUNDARY...AS EMBEDDED SHORTWAVE DISTURBANCES IN THE FLOW ALOFT HELP TO GENERATE RA/TSRA. RAISED POPS IN CENTRAL AND SOUTHERN ZONES FRIDAY AFTERNOON DUE TO SLOWER FRONT PROGRESSION. THE FRONT WILL SETTLE JUST SOUTH OF THE CWFA FRIDAY NIGHT. THE DEWPOINT DROP BEHIND THIS FRONT WILL LAG...BY IN LARGE...TO THE NORTH OF OUR AREA. AS A RESULT...LOWS WILL REMAIN NEAR NORMAL FOR THIS TIME OF YEAR. AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE WESTERN HALF OF THE CONUS SATURDAY. WITH A TROUGH REMAINING IN THE EAST...THE LOWER MS RIVER VALLEY WILL RESIDE UNDER TRICKY NORTHWEST FLOW ALOFT. MAINTAINED SCT POPS IN THE FAR SOUTHERN ZONES SATURDAY IN PROXIMITY TO THE LINGERING SFC BOUNDARY AND RAISED POPS MARGINALLY IN THE NORTH AS BOTH THE ETA AND MAV HINT AT A WEAK DISTURBANCE LURKING IN THE NW FLOW. RAISED POPS TO CHANCE SATURDAY NIGHT AS THIS DISTURBANCE IS PROGGED TO PUSH THROUGH THE REGION...ALONG WITH A WEAK SFC BOUNDARY. WILL NEED TO MONITOR FUTURE MODEL RUNS TO BETTER PINPOINT THE EXACT LOCATION OF THE RA/TSRA DEVELOPMENT ASSOCIATED WITH THIS FEATURE. BY SUNDAY...A WEAK BOUNDARY WILL LINGER ACROSS SOUTHERN PORTIONS OF THE CWFA AND WILL CONTINUE SCT RA/TSRA DURING THE AFTERNOON AND EVENING. TEMPS WILL REMAIN NEAR NORMAL. IN THE EXTENDED...MED RANGE MODELS AND ENSEMBLES IN FAIR AGREEMENT THROUGH THE PERIOD. RIDGE WEST...TROUGH EAST SET UP OVER THE CONUS WILL KEEP THE REGION UNDER INFLUENCE OF NW FLOW ALOFT. AT THE SFC...HIGH PRESSURE WILL SETTLE OVER THE SOUTHEASTERN STATES MAINTAINING A MOIST...SOUTHEASTERLY FLOW. WITH SUFFICIENT INSTABILITY AVAILABLE EACH DAY...WENT CLIMO POPS DURING THE AFTERNOON AND EVENING HOURS. TEMP WISE...SEE NO REASON TO DIVERT FROM CLIMO. COULD SEE TEMPS RISE TO SLIGHTLY ABOVE NORMAL LEVELS BY THE END OF NEXT WEEK AS THE EUROPEAN MODEL PUSHES THE UPPER RIDGE IN THE WEST CLOSER TO THE CWFA. IN ANY EVENT...WENT CLOSE TO MEXMOS GUIDANCE...GENERALLY BETWEEN 70-75 AT NIGHT AND BETWEEN 88-93 DURING THE DAY. THIS IS ASSUMING CLAUDETTE BEHAVES AS THE CURRENT FORECAST INDICATES. PRELIM NUMBERS... JAN 73/89/70/91/70 54123 MEI 73/89/71/91/70 64123 .JAN... AR...NONE. LA...NONE. MS...NONE. GAGAN
Hazardous weather outlook, Jul 10, 3:46 PM CDT, 1 hour 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112046- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING OVER MAINLY EAST AND SOUTH MISSISSIPPI INTO NORTHEAST LOUISIANA. ISOLATED STRONG STORMS CAN BE EXPECTED HOWEVER NO ORGANIZED SEVERE STORMS ARE ANTICIPATED. THE MAIN RISK WITH THESE STORMS WILL BE DANGEROUS LIGHTNING... PERIODS OF HEAVY RAINFALL...AND WIND GUSTS TO 40 MPH. ON FRIDAY...SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP AS A WEAK COLD FRONT CROSSES THE DELTA LATE IN THE MORNING AND THEN PUSHES THROUGH MUCH OF THE AREA DURING THE AFTERNOON. ONCE AGAIN...A FEW STRONG STORMS COULD OCCUR DURING THE PEAK OF AFTERNOON HEATING HOWEVER NO SEVERE WEATHER IS ANTICIPATED. A WEAK UPPER LEVEL TROUGH WILL COMBINE WITH AN APPROACHING COLD FRONT FROM THE NORTHWEST TO SET OFF THE THUNDERSTORMS. THUNDERSTORM ACTIVITY SHOULD DIMINISH LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND THEN REDEVELOP ABOUT MIDDAY FRIDAY. ...FLOODING... BRIEF VERY HEAVY RAINFALL FROM PASSING THUNDERSTORMS WILL CREATE PONDING OF WATER ON AREA ROADS AND IN LOW LYING SPOTS THROUGH EARLY TONIGHT. RAINFALL RATES OF ONE INCH PER HOUR CAN BE EXPECTED DUE TO ABUNDANT MOISTURE VALUES AND THE POTENTIAL FOR REPEATED STORMS CROSSING ONE LOCATION. THE RISK FOR LOCALLY HEAVY RAINFALL MAY AGAIN DEVELOP WITH THE STORMS EXPECTED FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 10, 3:22 PM CDT, 1 hour 49 minutes before
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>043-047>049-053>055-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0322 PM CDT THU JUL 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 712 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES/PARISHES: IN ARKANSAS... ASHLEY CHICOT IN LOUISIANA... EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND WEST CARROLL IN MISSISSIPPI... BOLIVAR LEFLORE SUNFLOWER WASHINGTON SEVERE THUNDERSTORM WATCH NUMBER 712 REMAINS IN EFFECT UNTIL 4 PM CDT FOR THE FOLLOWING COUNTIES/PARISHES: IN LOUISIANA... TENSAS IN MISSISSIPPI... CARROLL CLAIBORNE COPIAH GRENADA HINDS HOLMES HUMPHREYS ISSAQUENA MADISON RANKIN SHARKEY SIMPSON WARREN YAZOO CRAVEN
Special weather statement, Jul 10, 3:44 PM CDT, 1 hour 27 minutes before
MSZ028>033-037>039-044>046-050>052-056>058-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0344 PM CDT THU JUL 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 715 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... ATTALA CHOCTAW CLARKE CLAY JASPER KEMPER LAUDERDALE LEAKE LOWNDES MONTGOMERY NESHOBA NEWTON NOXUBEE OKTIBBEHA SCOTT SMITH WEBSTER WINSTON CRAVEN
Special weather statement, Jul 10, 3:48 PM CDT, 1 hour 23 minutes before
LAZ025-MSZ026-027-035-036-040>043-047>049-053>055-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0348 PM CDT THU JUL 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 712 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES/PARISH: IN LOUISIANA... TENSAS IN MISSISSIPPI... CARROLL CLAIBORNE COPIAH GRENADA HINDS HOLMES HUMPHREYS ISSAQUENA MADISON RANKIN SHARKEY SIMPSON WARREN YAZOO CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | West Carroll | 60 min |
| Jul 10, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.